question-icon

Does Aspirin affect hemoglobin levels when diagnosed with anemia?

default
Posted on Tue, 15 Dec 2015
Question: I have been diagnosed with anaemia, hb got to 66 so had top up transfusion, came up to 82, was taking aspirin daily and hb went to 78. Stopped aspirin for 2 weeks and it returned to 82. Could this be an aspirin problem/ incompatability?
doctor
Answered by Dr. Prakash H Muddegowda (24 minutes later)
Brief Answer:
Dehydration is the cause of false increase here.

Detailed Answer:
Hi,
Thanks for asking.
I am Dr. Prakash HM and I will be answering your query.
Based on your query, my opinion is as follows:

1. Aspirin is not known to affect hemoglobin. It only affects platelets.
2. Dehydration is one of the common causes of increased false hemoglobin levels. At present dehydration should be the cause of increased hemoglobin, otherwise your original hemoglobin is same as 78. Dehydration reduces plasma concentration, and hence the cells appear more during testing.
3. Not to worry about aspirin problem or incompatibility as there is no bleeding anywhere - no dark stools or diarrhea is seen.

At present, only due to dehydration. Improve your oral intake of water /juice/ soups and try to maintain a balanced nutritional state , it should help in improving anemia.

Hope it helps.
Any further queries, here to help again.

Dr. Prakash HM
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Prakash H Muddegowda

Geriatrics Specialist

Practicing since :2004

Answered : 2138 Questions

premium_optimized

The User accepted the expert's answer

Share on
Does Aspirin affect hemoglobin levels when diagnosed with anemia?

Brief Answer: Dehydration is the cause of false increase here. Detailed Answer: Hi, Thanks for asking. I am Dr. Prakash HM and I will be answering your query. Based on your query, my opinion is as follows: 1. Aspirin is not known to affect hemoglobin. It only affects platelets. 2. Dehydration is one of the common causes of increased false hemoglobin levels. At present dehydration should be the cause of increased hemoglobin, otherwise your original hemoglobin is same as 78. Dehydration reduces plasma concentration, and hence the cells appear more during testing. 3. Not to worry about aspirin problem or incompatibility as there is no bleeding anywhere - no dark stools or diarrhea is seen. At present, only due to dehydration. Improve your oral intake of water /juice/ soups and try to maintain a balanced nutritional state , it should help in improving anemia. Hope it helps. Any further queries, here to help again. Dr. Prakash HM